Hail, Gove
- When
- June 29, 2:00 PM MST
- Where
- Gove County, 12 mi S of Quinter
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.900, -100.233
Via NSSL. Severe hail project.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 29, 1:54 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT THU JUN 29 2006 .DISCUSSION....DISCUSSION...FORECAST CONCERNS ONCE AGAIN CENTER ON PRECIP TONIGHT THROUGH TUE NIGHT ALONG WITH TEMP TRENDS. A WELL DEFINED UPPER LEVEL TROF IS INDICATED BY THE LATEST WV IMAGERY OVR WA. THIS IS THE MAIN ITEM OF INTEREST AS IT WILL BE THE FIRST IN SEVERAL SYSTEMS THAT WILL HELP IN FLATTENING THE RIDGE. MAIN FOCUS FOR PRECIP TONIGHT WILL BE TIED TO A SFC LEE TROF OVER THE HIGH PLAINS WITH A WEAK FRONTAL BOUNDARY DRAPED ACROSS NORTHERN KS. IN FACT...REGIONAL RADAR MOSAICS INDICATED SOME ISOLATED CONVECTION BREAKING OUT...MAINLY IN SOUTHEASTERN CO AND CENTRAL KS. HOWEVER WITH LIMITED INSTABILITY AND WITH LITTLE TO NO FLOW ALOFT...STORMS SHOULD BE LESS ORGANIZED THAN YESTERDAY AND DISSIPATE AFTER SS. RIDGE AXIS WILL SHIFT EASTWARD FRI...RESULTING IN A WAA ADVECTION PATTERN AS SUGGESTED BY SFC SOUTHERLY FLOW AHEAD OF AN APPROACHING FRONTAL BOUNDARY. FOLLOWED THE WARMER MET MOS GUIDANCE WITH HIGH TEMPERATURES REACHING NEAR THE CENTURY MARK. THIS BOUNDARY WL SLIDE INTO CENTRAL NE FRI NIGHT. BETTER LLVL CONVERGENCE ASSOCIATED WITH A NOCTURNAL JET WILL SUGGEST FAVORABLE PRECP CHANCES NORTH OF THE AREA. HOWEVER DECIDED TO CONFINE SLIGHT PRECIP CHANCES ACROSS THE FAR NORTHERN TIER OF COUNTIES IN CASE ANY OF THE CONVECTION BRUSHES THIS RGN. AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR THE WEEKEND AND INTO NEXT WEEK. MODELS HAVE BEEN PERSISTENT IN THE BREAKDOWN OF THE WESTERN U.S. RIDGE AS SEVERAL S/WVS TRAVEL ALONG THE TOP OF THE RIDGE. IN ADDITION... A FRONTAL BOUNDARY WILL SLIDE ACROSS THE CENTRAL PLAINS SAT...ALTHOUGH THE NAM/WRF IS MORE AGGRESSIVE WITH THIS THAN THE GFS. WENT TOWARD THE GFS SINCE THE WRF SEEMS A LITTLE TOO QUICK IN THE TIMING OF THIS BOUNDARY. MEDIUM RANGE MODELS AGREE IN STALLING THIS BOUNDARY IN OR NEAR THE CWA THROUGH TUE NIGHT. SINCE THIS PATTERN HAS BEEN CONSISTENT WITH SUCCESSIVE MODEL RUNS... BROADBRUSHED SLIGHT CHANCE POPS THROUGH THIS PERIOD. HOWEVER BUMPED POPS INTO THE SCATTERED CATEGORY SUN NIGHT WHERE PROJECTED INSTABILITY AND MOISTURE ARE SUFFICIENT TO SUSTAIN ANY ORGANIZED TSRA DEVELOPMENT. A COOLER PATTERN APPEARS PLAUSIBLE FOR THE START OF THE WEEK INCLUDING THE 4TH OF JULY WITH HIGH TEMPERATURES REACHING AROUND SEASONABLE NORMALS. SFC HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS WED...SUGGESTING THAT THINGS SHOULD DRY OUT WED AND THU. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT THU JUN 29 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1130 AM CDT THU JUN 29 2006 /1030 AM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 70 IN KANSAS...AND OVER EASTERN COLORADO. THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AS TEMPERATURES CLIMB INTO THE LOWER AND MIDDLE 90S. SURFACE FEATURES ARE RATHER DIFFUSE...AND THUNDERSTORM DEVELOPMENT WILL LIKELY BE ASSOCIATED WITH WEAK OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT THUNDERSTORMS. INSTABILITY IS MARGINAL AND WINDS ALOFT REMAIN FAIRLY LIGHT... THEREFORE ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE SLOW STORM MOVEMENT. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD ACCOMPANYING THUNDERSTORMS...ALONG WITH GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA FRIDAY NIGHT AS A TROUGH OF LOW PRESSURE MOVES OUT OF COLORADO. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD. SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP SATURDAY...SUNDAY AND AGAIN TUESDAY AS A SERIES OF WEAK WEATHER DISTURBANCES MOVE EASTWARD ACROSS THE REGION. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BLAIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT THU JUN 29 2006 KSZ029-292115- GOVE- 345 PM CDT THU JUN 29 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLYER...AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THESE WINDS MAY CAUSE AREAS OF LOW VISIBILITY IN BLOWING DUST. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 107 AND 113. JRM
The Dodge City radar (KDDC), 129 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
6 hail. Local standard time, as filed.
Via NSSL. Severe hail project.
Wind estimated at 40-50 mph.
Wind estimated at 40-50 mph.
Hail was reported to completely cover the ground. One inch of rain fell in a 20 minute period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518038, 5517965, 5517966, 5517967, 5518036, 5518037.